Medication Changes.

dif tablets
Photo by Laurynas Mereckas on Unsplash

Medication Changes.

Medication changes are sometimes needed. Sometimes doctors will advise you to take different medications, or change the dosage, and sometimes they will advise you to stop certain medications.

As you maybe had read in my previous post “My Yearly Checkup” they discovered that my heart is skipping beats. More than at the checkup before that. So the cardio specialist advised me to increase the dosage of one of my medications. This medication is slowing down the heartbeat and lowers the blood pressure, so it would “relax” the heart a little bit.

I was already using this medication since 2013. My thought when I was advised to double the dosage was that this would be okay for me. As I said, I was already using it for a long time. I thought that my body was already used to it.

Boy Was I Wrong.

This was a mistake of me thinking this.

On a Friday, the cardio specialist told me to double the dosage. He told me to finish my current tablets, but instead of 1 tablet, twice a day, I would take 2 tablets twice a day. So this way I could finish the tablets I already had and he would write a new prescription for the higher dosage.

I started on Saturday morning by taking my new dosage. Halfway through the day, I noticed that I felt a little bit nauseous. Like my stomach was turning a little. My thoughts were that my body was adjusting to the new dosage and that it would be okay soon. But this lasted the whole week.

The next weekend, the nausea was gone but it felt like my stomach was upset. It felt like a lot of air was going around. And slowly diarrhea came.

Normally I don’t read what the side effects could be of medication. Sometimes this will make you more worried. But this time I thought I would check it. Just to make sure.

Side Effects.

And there it was. It said that it could take one week before the medication would work. But because I was already using it, for me it would be quicker.

Some of the side effects are, nauseous and an upset stomach. They mentioned that this would be only by a very low percentage of people. And of course, I am one of the lucky ones.

The nauseous, I can live with that. It is not nice but I can handle it. I will just take it easy.

Diarrhea is less comfortable. Every time you feel you need to go to the toilet, you better go. You never know what else could happen. Also when I want to go to sleep. My stomach feels as if so much air is going around and every time it feels like I need to go to the toilet. I just hope that this will be over soon. There will be a point when my stomach is empty and then what?

It also looks like I am also a bit more tired. During the day, I can keep on yawning. They call this side effect fatigue. For sure, if I would lay down on my bed, I can fall asleep in no time. But I don’t want to do this too often because else maybe in the evening I cannot sleep.

One More Side Effect.

Another side effect is, that somehow, you can have strange or weird dreams. To be honest, maybe already for like a year or two, I am having strange dreams. Things you cannot explain or relate to. Sometimes if things happen in your dream, you can relate them to some things in your life. But not in this case. No idea what kind of strange drugs they are putting in it.

These kinds of dreams can also be very tired. You wake up in a panic, out of breath, restless. Sometimes I even did not want to go back to sleep again. A little bit afraid of what dream will come next. Instead, I would just pick up my phone and browse FB for a few minutes. Until I relaxed a bit and would feel tired again.

The Change Has His Effect.

I can see that the change of doubling the dosage has already had some effect. When I check my blood pressure, I can see that it had dropped very little.

My heartbeat also has dropped a little bit. Before it was 60 or above. Now it is under 60. My smartwatch is checking my heartbeat the whole day and on there I can see that it had also dropped over the whole day.

And I think that this is what the cardio specialist would like to see. And hopefully, by lowering the heart rate, the skipping of the heart also will get less. But this is something I cannot check. I only will know this when I will have my next check on the pacemaker.

As I mentioned in my previous post, this will be over three months.

Closing.

I understand that sometimes it is necessary to make changes in your medication. For example, stop with one and start with something else. Lessen or increase the dosage. It is all needed to see what will work the best. Not everyone is the same and not everyone will reactie the same on the same medication.

The not-so-nice part of it is, that sometimes you will go through some discomfort. It is all part of it.

Some “bad” side effects are worse than others. For me right now, I just hope that my upset stomach will settle again and that my diarrhea will stop. But as long as it is still there, I need to keep an eye on my liquid intake. Just to make sure I am drinking enough.

And also hope, that the doubling of the dosage will have the effect the cardio specialist is looking for.

We will know more over three months.

That’s it for now. As always, please take care and stay safe.
God Bless.

 304 total views,  2 views today

Leave a Reply

Your email address will not be published.

two × two =

This site uses Akismet to reduce spam. Learn how your comment data is processed.